Five months ago I went to the optometrist suffering from blurred vision and severe pain in my left eye. He was very thourough in his check up and sent me straight to an opthamologist who diagnosed with me with Acute Optic Neuritis. My next port of call was the neurologist who put me on a course of oral Prednisolone and ordered an MRI to confirm or rule out M.S. This was ruled out as nothing unusual showed up. After 2 weeks of taking medication my vision returned to about 90% however, 8 medication free days later I started losing my vision again. This time I went totally blind in my left eye. Treatment: M.R.I. (clear again), 3 doses of I.V. Pred over 3 days followed by 2 weeks oral Pred. Vision then returned to about 80%. Once again after 8 medication free days my vision went again. Doctors kept treating me with oral Pred for 2 weeks. This was to happen a total of 4 times in 4 months. Every time I went off the Prednisolone, after 8 days I would lose my vision. My G.P ordered blood test, which showed up very high levels of anti-nuclear antibodies suggesting an autoimmune disease. The haematologist I am now seeing had not heard of O.N recurring so frequently nor had any of the opthamologists I have seen. Therefore because nothing definite showed up in my blood results they have put me in a unique box and can't tell me what I have. I am now being treated with the immuno-suppressant Azathioprine, (and suffering a few unwanted side effects). This is to suppress my immune system and to stop it from attacking my optic nerve. They can only treat the symptom (optic neuritis) because they don't know the cause. I am interested to know if anyone has had O.N. as frequently as I have or if they have gone through any similar circumstances.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?